The pill could be making women go bald, experts say.
Hair specialist Dr. David Salinger said, the number of young women losing their locks had increased dramatically in the past 20 years.
“It can devastate some women to the point of suicide.
It takes over their life”, he said.
Salinger said the No. 1 cause of baldness in women was low iron stores.
But he said the birth control pill was another major culprit.
“It contains male hormones which are bad for the hair.” he said.
The estrogen in the pills probably stimulated and prolonged the growth phase of many hair follicles. This causes more than the usual 10% of hairs to reach the resting phase and then the sloughing phase about 3-4 months later.
The net result of this growth stimulation is a more than normal sloughing of hairs (normally 50-100 each day) several months down the line.
In this case the hair loss should not be patchy like your basic disease but rather generalized. It usually only lasts for a month or two and the hairs resume a random growth pattern.
When you stop the pills, the same process may take place because the growth phase shortens throwing more hairs into a resting phase several months later. Thus the pills can be causing some hair loss now, but the loss is not part of your disease process and will go away soon
Weight loss diets, post-pregnancy hormones and food intolerance can also be to blame.
The humble cold and flu can cause hair loss in some cases.
cheers for now and live life to its fullest
Rowell Bulan M.D.
Your Guide To HomeHealth Care
Hair Transplant and Hair Loss in Women Tutorial